Lupus and the sweats

I think I'm not well but not sure what to do. I do have lupus nephritis and recently had rituximab treatment. Unfortunately I had lots of pain during my second infusion. I got upset and the treatment was stopped. I was sent home with no guidance on my next steps in treatment. I did receive a letter from my consultant saying I wasn't allergic to rituximab so could possibly have it in the future.

As I then started getting joint pain, fluid retention and fatigue I decided to go back on my mycophenolate and 10 mg of pred. But I'm still struggling to function. I'm sweating horrifically, getting intermittent sweating throughout the day and getting fluid retention not just in my ankles but also my face.

What does this mean. I'm scared my kidneys are getting worse but surely one infusion of rituximab would have some impact.

To add another problem I'm going on holiday to the Caribbean in a couple of weeks and really don't want to go and be ill.

I've been sent an appointment from my consultant but couldn't make it as my school had Ofsted and as the Deputy I had to be there.

What to do???

6 Replies

oldestnewest
  • Hi

    I have lupus Nepheritis and im on 500mg mycleophenolate and 20mg per and I have exactly the same symptoms as you. I started off on cylophosphmide and that at least gave me two week break before I felt craps. But since swooping I feel really ill, joint pain, swelling, sweating, bruising fatigue.

    I don't know if it's a side effect but hope someone else can shed some light

    ajanjua

    Xx

  • Hi

    I have SLE, lupus nephritis, APS and cerebral lupus, I have had a number of rituximab infusions and they are given with a steroid infusion to prevent an anaphylaxis response. It will be the iv steroid that is causing the flushing and sweats not the rituximab........ these symptoms usually settle down after a few weeks.

    I stopped having rituximab after suffering serum sickness which resulted in nausea, joint pain, severe stiff neck, headache and just feeling generally awful. I don't think this treatment suits everyone it certainly did not work for me, even though I tried it quite a few times, the side effects far outweighed the benefits for me.

    Have you had cyclophosimide, I found that worked better for me but unfortunately I have had to stop that as my white cell count was just going dangerously low all the time

    Hope you find something that helps....but speak to your consultant or lupus nurse for some advice and support

    Jani

  • The myco will take some time to work on the nephritis, just go to A&E in the hospital where your consultant is and hopefully they'll get him/her to see you while you're there. Re-starting a drug, even if you've had no reaction to it before, could cause side effects this time and night sweats is a side effect of myco that will calm down once your body re-adjusts to it. The fluid retention could be another but given your nephritis, it's best if you don't second guess and get it checked ASAP. Particularly as you're off on holiday.

  • I had the second infusion of Rituximab the first of this month for Pulmonary Fibrosis and I was also given steroid infusion first. The air conditioning was on in the day unit and I started having hot flashes. I did not have the hot flashes with the first infusion even though I had the steroid infusion then.

    This sweating lasted for two weeks, I kept saying I'm going to combust as I was so hot. I'm having joint pains at the moment. I saw the Rheumy on Thursday who said the Rituximab won't start to work for three months so I won't feel any different if I do it's the extra steroid that I was given.

    The extra steroid that you were given will cause the fluid retention in your face and the fat in your body will be redirected to your belly.

    I never suffer any pain whilst away in a hot country, it could be that i'm relaxed so hopefully you will be able to see a doctor soon before your holiday.

    God bless

    Maureen 💐🙏🏽xx

  • Thank you all for your good advice. I went to see my kidney specialist today. He said worst case scenario I could now have aggressive kidney damage in which case he might have to treat with cyclophosphamide. Alternatively they want to do a patch test to see if I am allergic to rituximab as this is the drug of choice. The urine is leaking lots of blood and protein but he needs the results of the blood tests taken today to join up all the dots.

    I'm concerned because I asked him if all the treatment could take place over the course of the summer break, but it looks like it might spill over into the Autumn term.

    Trying to keep well and keep working. Surely doctors and consultants should be working with us to realise this.

  • Oh by the way I had cyclophosphamide about 10 years ago and found it absolutely awful. I lost the hair under my arms and in other places and it's never returned, it made me infertile and I felt absolutely awful. I don't think I could face the trauma again. I do feel as if my consultants are becoming impatient with me. I am trying to live a reasonable life with lupus. My sister had relentless Lupus and she died it 30 because of this. She was treated by the same consultants so sometimes I do wonder if they are just concerned that mine will become as out of control as hers.

You may also like...